Ohio, 2025

Flash Flooding in Ohio, June 6, 2025

June 6, 2025 · NWS PBZ · 2 events in 1 county or zone

A very moist airmass and a nearly stationary front resulted in rounds of thunderstorms that produced flash flooding on June 6th. This included reports of flooding in Noble county, Ohio.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PBZ wrote it up.

A very moist airmass and a nearly stationary front resulted in rounds of thunderstorms that produced flash flooding on June 6th. This included reports of flooding in Noble county, Ohio.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 6, 9:46 AM EST, 3 hours 8 minutes earlier.

Area forecast discussion, Jun 6, 9:46 AM EST, 3 hours 8 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
1046 AM EDT Fri Jun 6 2025

.SYNOPSIS...
A stationary front will remain across the region today and
tonight, and will provide the focus for periodic showers and
thunderstorms. Some storms could be severe and could contain
locally heavy rain this afternoon and evening. The front will
drift south Saturday, with shower and storm chances
diminishing. Unsettled weather is then expected Sunday through
Tuesday with a series of crossing disturbances.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
KEY MESSAGES:

- Additional rounds of showers and thunderstorms today
- Marginal Risk for severe storms this afternoon
- Locally heavy rainfall possible
---------------------------------------------------------------

Updated to refresh near-term grids based on radar/ob trends.
Subtle shortwave/vort max was responsible for morning
thunderstorms that produced locally heavy rainfall in portions
of eastern Ohio and southwest PA. Morning sounding measured 1.68
inch precipitable water values, which is near the climatologic
maximum for early June, highlighting the ongoing heavy rainfall
threat. The marginal (level 1 out of 5) risk for damaging wind
gusts remains. Downdraft CAPE will be less favorable today, but
a bit deep-layer shear will be present, which will allow for
storm organization and some isolated damaging gusts.

Previous discussion...

A stationary front was analyzed across northern Ohio into NW
PA. This front will remain quasi stationary today with the flow
aloft parallel to the front. Individual vort maxes embedded in
the westerly flow aloft will provide additional ascent for
showers and thunderstorms today. One shortwave is expected to
cross the area this morning, bringing an increase in showers
and a few storms. These showers and isolated thunderstorms have
recently developed across Ohio as this wave approaches.

A surface wave is expected to develop along the front this
afternoon, as it tracks across the Upper Ohio Valley region.
This should bring another increase in showers and thunderstorms.
Building diurnal instability is progged through the day, with
mean MU CAPE values ranging from 1000-1500 j/kg. An increase in
the mid and upper level flow should result in more shear than
yesterday, with 0-6km values from 30-40kt. This could result in
a few organized storms across the region, with a damaging wind
potential. The Storm Prediction Center has included most of the
area in a Marginal Risk, or level 1 out of 5, for severe storms
this afternoon and early evening.

PWATS remain elevated at around 1.5 inches. Locally heavy
rainfall is possible, though storm motion should be faster than
today. Still, if any area receives multiple storms, localized
flash flooding will be possible. Will include this potential in
the Hazardous Weather Outlook and add a mention of locally heavy
rain to the forecast grids. The threat appears to be too
localized for a flash flood watch at this time.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
KEY MESSAGES:

- Marginal Risk for severe storms early this evening
- Locally heavy rainfall possible especially this evening
- Decreased rain chances Saturday
- Increasing showers/storms Sunday
----------------------------------------------------------------

The surface wave will continue to track east along the front
early this evening. Showers and thunderstorms will continue,
along with a marginal potential for damaging wind gusts and
locally heavy rain. MU CAPE quickly diminishes this evening
after the passage of the surface wave. Expect the severe weather
potential to end early this evening with the loss of surface
based instability, though elevated instability could still
support a few storms overnight.

Another crossing shortwave trough is progged for a Friday night
passage, with showers and a few thunderstorms continuing. The
resulting WNW flow behind this trough should help to push the
front south of the region on Saturday. Expect an overall
decrease in POPS from N-S, with most areas from PIT northward
staying dry. Areas to the south will still be in closer
proximity to the front, with shower and isolated thunderstorm
chances continuing.

Saturday evening should be dry with the front to our south.
Another shortwave trough is expected to advance out of the
Midwest Saturday night, along with a developing surface low. The
trough will cross th Upper Ohio Valley region on Sunday, as the
surface low tracks across the Great Lakes, pulling the front
back north as a warm front. Increasing shower and thunderstorm
chances are expected again during the day with the approach and
passage of the shortwave trough and warm front. There is also a
potential for severe storms Sunday with increasing shear and
instability, though details will be monitored over the next
couple of days.

The front should lift north of the region Sunday night, as the
shortwave trough exits. Expect showers and thunderstorms to
taper off Sunday evening, and end overnight.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
KEY MESSAGES:

- Unsettled weather Tuesday
- Dry and less humid weather returns Wednesday and Thursday
-------------------------------------------------------------------

Model ensembles indicate a deep trough across the Upper Midwest
on Monday, advancing eastward through the day. Expect shower and
thunderstorm chances to increase again Monday with moisture and
ascent overspreading the region in SW flow ahead of the trough.
The highest shower and thunderstorm chances are expected on
Tuesday, as the trough axis crosses the region.

The trough is expected to exit the region on Wednesday, as
surface high pressure begins to build in. This should return dry
weather to the region Wednesday and Thursday.

Temperatures should average near seasonable levels through
midweek, before rising 500 mb heights and a building ridge
return readings to above average by Thursday.

&&

.AVIATION /15Z FRIDAY THROUGH TUESDAY/...
First wave of showers and isolated thunderstorms is crossing the
area this morning. Cigs have and will continue to quickly lower
into MVFR/IFR except south and east of PIT (MGW/LBE). Showers
will become spottier again by midday with gradual cig
improvement.

Scattered showers and thunderstorms are likely after 18z today as
convective temperatures are reached. Covered this threat with
PROB30s given scattered nature of potential thunderstorms.
Lingering showers/storms will diminish near 00z as cigs lower
into IFR areawide. Restrictions will overnight continue through
much of Saturday morning.

Outlook...
Widespread MVFR/IFR ceiling restrictions are expected
into Saturday as a series of shortwaves brings continued shower
and thunderstorm chances. These are likely to lift Saturday
afternoon with brief drying. Crossing low pressure will renew
restriction potential with rain on Sunday, with additional waves
of rain expected Monday into Tuesday.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...None.
OH...None.
WV...None.

&&

SYNOPSIS...WM
NEAR TERM...WM/CL
SHORT TERM...WM
LONG TERM...WM
AVIATION...Rackley
Hazardous weather outlook, Jun 6, 2:43 AM EST, 10 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
343 AM EDT Fri Jun 6 2025

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>022-029-
031-073>078-WVZ001>004-012-021-509>514-070745-
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest-
Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong-
Washington-Greene-Westmoreland-Higher Elevations of Westmoreland-
Fayette-Higher Elevations of Fayette-Indiana-
Higher Elevations of Indiana-Hancock-Brooke-Ohio-Marshall-Wetzel-
Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
343 AM EDT Fri Jun 6 2025

This Hazardous Weather Outlook is for east central Ohio, western
Pennsylvania, and northern West Virginia.

.DAY ONE...Today and tonight.

Rounds of showers and thunderstorms are expected today in the
vicinity of a stationary front across the region. There is a Marginal
Risk, or level 1 out of 5, for severe thunderstorms this afternoon
and early evening. The main hazard is expected to be damaging wind
gusts.

In addition, locally heavy rainfall is also possible with the storms.
This could lead to localized flash flooding, especially for areas
that see multiple heavy thunderstorms.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is a Marginal Risk for severe thunderstorms on Sunday with a
crossing warm front, especially for areas across western Pennsylvania
and northern West Virginia.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

WM

In the hours before

Local storm report, Jun 6, 11:52 AM EST, 1 hour 2 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
1252 PM EDT Fri Jun 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1244 PM     Flash Flood      1 E New Castle          40.99N 80.33W
06/06/2025                   Lawrence           PA   911 Call Center

            Butler Avenue is flooding, with man hole
            covers blown off.

&&
Local storm report, Jun 6, 11:58 AM EST, 56 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
1258 PM EDT Fri Jun 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1157 AM     Flash Flood      2 E Bessemer            40.97N 80.44W
06/06/2025                   Lawrence           PA   Public

            Road is flooded with water coming over car
            tires.

&&

88
Local storm report, Jun 6, 12:02 PM EST, 52 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
102 PM EDT Fri Jun 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1226 PM     Flash Flood      1 SE New Castle         40.99N 80.34W
06/06/2025                   Lawrence           PA   Public

            All of the sewer drain lids blew off and
            laying in the street, with water gushing out
            of drains.

&&

88
Local storm report, Jun 6, 12:05 PM EST, 49 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
105 PM EDT Fri Jun 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1249 PM     Flash Flood      New Castle              41.00N 80.34W
06/06/2025                   Lawrence           PA   Public

            Transit van stuck in middle of road with
            water over tires.

&&

88
Local storm report, Jun 6, 12:34 PM EST, 20 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
134 PM EDT Fri Jun 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0132 PM     Flash Flood      3 ESE Bessemer          40.96N 80.43W
06/06/2025                   Lawrence           PA   911 Call Center

            Reed Road near Mount Air Road closed due to
            flooding.

&&

88
Local storm report, Jun 6, 12:35 PM EST, 19 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
135 PM EDT Fri Jun 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0134 PM     Flash Flood      2 ESE South New Castle  40.96N 80.30W
06/06/2025                   Lawrence           PA   911 Call Center

            Road closed due to flooding.

&&

88

The radar

The Pittsburgh radar (KPBZ), 141 km away, was scanning. The volume nearest the first event began at 17:52 UTC.

Open the radar archive at this moment

Event by event

2 flash flood. Local standard time, as filed.

Flash Flood, Noble

When
June 6, 12:54 PM EST to 3:00 PM EST
Where
Noble County, 0.87 mi SE of Coal Ridge to 0.68 mi ESE of Coal Ridge
Cause
Heavy Rain
Property damage
$5,000
Reported by
State Official
Coordinates
39.790, -81.560

State official reported that state Route 821 closed due to flash flooding in several locations.

Flash Flood, Noble

When
June 6, 2:30 PM EST to 3:00 PM EST
Where
Noble County, 1.05 mi N of Sarahsville to 1 mi N of Sarahsville
Cause
Heavy Rain
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
39.815, -81.471

Emergency manager reported that Route 285 was flooded in one lane and temporarily closed.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2025Every state in 2025This day in weather historyWarnings in Ohio, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1278213, 1278217.